MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Model Number ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc) and reported that a discordant white blood cell count (wbc) result was obtained on a patient sample on the advia 2120i hematology system with dual aspirate autosampler.The customer reported that a sample with elevated wbc was processed prior to the affected sample and the customer indicated that there was evidence of carryover.Siemens reviewed the event and was unable to eliminate a sample integrity issue or other pre-analytical variables as contributing factors to the discordant result.The customer did not provide additional information.The cause of the discordant wbc result is unknown.The instrument is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported that a discordant white blood cell count (wbc) result of 5,400 was obtained on a patient sample on an advia 2120i hematology system with dual aspirate autosampler.The discordant result was reported to the physician(s), who questioned the result.The sample was repeated on two alternate advia 2120 hematology systems; the repeat results were either 340 and 400 or 340,000 and 400,000.The customer reported that the correct result was reported to the physician(s), but did not indicate which result was reported to the physician(s).There are no known reports of patient intervention or adverse health consequences due to the discordant wbc result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2018-00443 on 20-nov-2018.Additional information (27-nov-2018): the customer provided the unit used for the results mentioned in the initial mdr; the unit for the white blood cell count (wbc) results is 10e3/ul.The customer reported that the repeat results were the correct results and that the initial system was used to confirm the correct results.Additionally, the customer reported that patient care was impacted, but did not provide additional details regarding the impact to patient care.The customer indicated that they observe the carryover issue when samples with a wbc result of greater than (b)(4) are processed, but did not provide additional data.Corrected information (27-nov-2018): the initial mdr mentioned that the initial sample was repeated to obtain the repeat results.The customer clarified that the repeat results were obtained using a different sample from the patient.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 2432235-2018-00443 on 20-nov-2018 and the initial supplemental mdr on 21-dec-2018.Corrected information (24-jan-2019): the customer reported that the alternate systems, used to obtain the correct results, were advia 2120i hematology systems with dual aspirate.The customer clarified that the discordant result was 5.40 x 10e3/ul and that the repeat results were 340 x10e3/ul and 400 x 10e3/ul.There was no impact to patient treatment as the physician(s) questioned the discordant result and the patient underwent a bone marrow transplant.Additional information (24-jan-2019): the patient has a history of leukopenia due to ablative chemotherapy.Sections b5, b6, and b7 were updated to reflect the additional and corrected information.The system is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
The customer reported that a discordant, falsely low white blood cell count (wbc) result of 5.40 x 10e3/ul was obtained on a patient sample on an advia 2120i hematology system with dual aspirate autosampler.The discordant result was reported to the physician(s), who questioned the result.The sample was repeated on two alternate advia 2120i hematology systems with dual aspirate, resulting higher.The customer reported that the correct result was reported to the physician(s), but did not indicate which result was reported to the physician(s).There are no known reports of adverse health consequences due to the discordant, falsely low wbc result.

Brand Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Common Device Name
ADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
MDR Report Key8089872
Report Number2432235-2018-00443
Device Sequence Number19197300
Product Code GKZ
UDI-Device Identifier00630414560045
UDI-Public00630414560045
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K162977
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I HEMATOLOGY SYSTEM WITH DUAL ASPIRATE AUTOSAMPLER
Device Catalogue Number10285573
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/26/2018
Supplement Date Received by Manufacturer11/27/2018
01/24/2019
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date12/21/2018
02/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1